Student was taking generic methylphenidate short acting. Just switched to brand Concerta. Increase in maladaptive behaviors noted on Concerta. is this possibly r/t the different drugs? The only differences are: 1. went from short acting to ER and 2. switched from generic to brand.
jhasjpr7; Well to make it easier to answer, The generic vs Brand name would have nothing to do with it. YOU here every once in a while something about the generic having a bad lot etc. never hear when the brand names do. Both of these are held to the highest standards and are allowed only 3.5% to 5 % which is next to nothing in the level in the blood I am only telling you this because many people are so anti-generic and most of the time there is no reason no matter what medication. In rare cases the inert ingredients are different and that might be what someone is having problems with.
OK, you did not give me MG'S Just make sure the Concerta is equal to the generic Ritalin or above if you add up the total dose. Also How long ago did the child change from the one to the other and with the timed release it is Important that it is given at the same time each day. Also, it is common when changed from the regular to timed release like the Concerta some people can take maybe up to a week to adjust to the way the timed release affects them. And this could be the reason that the child gets stuck in a different gear and take a bit to catch up. I believe that is what the behavior change you're asking is. If after a week, The child is still having problems let the doctor know about it. Some kids may need a slightly higher dose to make it where the Concerta reaches the same blood level. Because the regular non-tr tablet they have peaks and valleys also but it may be harder to see. Also, I wanted to give you one more piece of Knowledge. Concerta is a wax pill and does not dissolve and can be seen in the stool but the person is getting the medication you can't tell but there are micro holes in the pill that releases the medication, helpSo let them know so they don't worry about it. I think I have all you wanted here So really within 3 to 5 days or so with some people it takes that long to adjust in the system. Good luck and hope this helps you. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Sep 2011 • 3 answers
Posted 11 Apr 2013 • 1 answer
Posted 3 Apr 2016 • 1 answer
Posted 10 Feb 2017 • 1 answer
Posted 25 Mar 2018 • 0 answers